Articles

Dangers of Mixing Vicodin and Alcohol

Feb 28, 2023

It’s no secret that people with substance use disorders (SUDs) often turn to alcohol to help them cope. But what many don’t realize is that mixing alcohol with other drugs can be extremely dangerous. Vicodin, for example, is a powerful painkiller that can cause serious health problems when combined with alcohol. Keep reading to learn more about the dangers of mixing Vicodin and alcohol and what you can do to stay safe.

Vicodin is a powerful painkiller that’s often prescribed after surgery. Alcohol is a legal, popular recreational drug. When mixed, Vicodin and alcohol can be extremely dangerous. Drinking while on Vicodin can intensify the effects of both drugs and lead to serious health problems. If you or someone you know struggles with addiction to Vicodin or other prescription drugs, please seek help immediately. There are resources available to help you get your life back on track. For example, Hannah’s House in Texas offers gender-separate residential treatment designed for women struggling with addiction. Get help today if you’re struggling with addiction to Vicodin or any other substance.

The Dangers of Mixing Vicodin and Alcohol

Mixing Vicodin and alcohol is a dangerous cocktail. Vicodin, a combination of acetaminophen and hydrocodone, is an opioid pain-relieving medication used to treat severe chronic pain. Alcohol is a depressant, so drinking while taking Vicodin can be especially dangerous because it amplifies both substances’ effects on one’s body. Even in small doses, Vicodin can cause drowsiness or confusion, and by adding alcohol, those feelings will worsen substantially. The effects of combining opioids and alcohol can be deadly for some people.

The Effects of Vicodin on the Body

Vicodin, a combination of acetaminophen and hydrocodone, is prescribed to treat pain and other physical ailments. However, physical effects on the body can extend beyond the relief it provides for physical ailments. Common physical effects of Vicodin use include nausea, drowsiness, sweating, vertigo, reduced breathing rate, and shallow breath. Long-term physical health risks from Vicodin range from seizures to kidney failure. Additionally, misuse of narcotics such as Vicodin can lead to physical dependence marked by the need for larger doses to produce desired effects or withdrawal symptoms when pills are unavailable if physical dependency has already developed. Therefore, it is important to speak with your doctor if you experience any physical side effects from Vicodin, as these signals can indicate more serious medical conditions.

The Effects of Alcohol on the Body

Consuming too much alcohol can have serious physical effects on your body. For example, your brain is usually one of the first parts of the body that is affected, with decreased coordination and impaired judgment being common issues from overindulging. This can increase the risk of physical harm due to poor decision-making and inhibited physical abilities. Long-term alcohol abuse can cause liver damage and raise blood pressure, increasing the risk for certain types of cancer and heart disease. It’s essential to know how much is too much when it comes to drinking, as physical symptoms of addiction can be hard to turn back once they set in.

How Mixing Vicodin and Alcohol Can Be Dangerous

Mixing Vicodin and alcohol can be incredibly dangerous, as drug interactions between the two can lead to respiratory complications, cardiac arrest, and even death. This drug combination can also cause significant damage to your liver as it works hard to process both substances at the same time. In addition, the effects of both substances can be intensified when taken together, leading to dizziness, confusion, impairment in judgment, slowed reflexes, and more. Ultimately, it’s important to take caution when consuming any drug or alcohol because they carry the potential to cause harm if not used responsibly.

What to Do If You or Someone You Know Has Overdosed on Vicodin or Alcohol

If you or someone you know has overdosed on Vicodin and alcohol, it is essential to get professional medical help as soon as possible. It is important to recognize signs of overdose, such as slow/ difficult breathing and unconsciousness. Even mild overdoses can produce severe symptoms, so it’s critical that anyone experiencing a potential overdose get medical assistance immediately. Due to the risk of potential drug interaction, overdose from Vicodin combined with alcohol can be more serious than an overdose from either drug alone. Make sure to tell emergency services personnel the drugs and amounts taken in order to provide the best care and help ensure a full recovery.

Get Help at Hannah’s House

Hannah’s House treats women with a history of abusing Vicodin and alcohol. After a medically-supervised detox, women begin a treatment program personalized to their needs and in a gender-specific environment. While working on sober goals, a woman at Hannah’s House can also get support and help for co-occurring mental health issues that may have led to relapses in the past. Meeting mental health needs, such as depression, anxiety, or trauma, can increase your chances of becoming sober and staying in recovery longer.

 

 

Hannah’s House is a well-known care provider offering a range of treatment programs targeting the recovery from substance use, mental health issues, and beyond. Our primary mission is to provide a clear path to a life of healing and restoration. We offer renowned clinical care for addiction and have the compassion and professional expertise to guide you toward lasting sobriety. For more information about the stages of alcoholism in women or to learn about our programs, call us today: 561.841.1272.

You May Also Like…

Living with Gratitude

Living with Gratitude

One important piece in the early steps of your recovery journey can lead to mental and physical well-being, increased...

ADHD and Substance Use Disorders

ADHD and Substance Use Disorders

ADHD typically first appears in childhood but when left untreated, it can last through the teenage years and well into...